Chemotherapy-Induced Tumour Lysis Syndrome in Gastric Adenocarcinoma with Diffuse Liver Metastases: A Case Report

Nurhan Onal Kalkan, Ayşe Oter Almalı, Azer Gokmen, Erkan Dogan
2018 Journal of Cancer Therapy  
Tumour Lysis Syndrome (TLS) is an important oncological emergency case which is often found together with haematological malignities and, much less often, with solid tumours. While TLS seen in solid tumour cases usually develops following a cytotoxic chemotherapy and its prognosis is poor. We present the case of a 60-year-old man with gastric adenocarcinoma with diffuse liver metastases (image shows diffuse liver metastatic lesions) and high serum LDH levels, who developed TLS after systemic
more » ... S after systemic chemotherapy. With urgent and proper supportive treatment (intravenous intensive hydration, sodium bicarbonate, diuretic, calcium gluconate, allopurinol and haemodialysis), an impressive recovery from TLS was achieved in the patient with an advanced stage gastric cancer. The purpose of this report is to emphasize that although the present case was a rare, high physician attention is required because significant morbidity or mortality may occur when the syndrome is not duly considered during the pre-cytotoxic evaluation of the patient, when preventive measures are not taken, or if the appropriate treatment is not applied immediately once the syndrome appears, especially in patients who have high tumour burden solid cancer.
doi:10.4236/jct.2018.91003 fatcat:sbjf3cioqnb5paxywdybdhdowe